Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Should I continue to give Metrogyl for running stools?

User rating for this question
Very Good
Answered by

Pediatrician, Neonatology
Practicing since : 1970
Answered : 891 Questions
My daughter of twelve and half years have running bowels; today she went to latrine 5 times. Her stool is foamy liquid with semi-solid type. Now I have given her a half tablet of Metrogyl 400. She had a nephrotic syndrome 2 years back (5th episode). Is the medication OK. Should I continue with the medicine? S XXXXXXX
Posted Mon, 16 Dec 2013 in Digestion and Bowels
Answered by Dr. Uma Rajah Ananth 43 minutes later
Brief Answer: no metrogyl is not needed Detailed Answer: Hi, No,metrogyl is for amoebic infection or giardia infection. It is not to be used in this case. Give her plenty of fluids like plain water, electral water ( electral or electrobion sachets mixed with clean boiled water in the proportion written on the cove), tender coconut water. Give her bland diet like curd rice,. Watch for 2 days. If the stools have. Blood or mucus then give it for testing in the lab. Mostly these are viral infections and will get better in 3-4 days time with only fluid replacement . God bless Dr Uma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor